Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 184, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 10, 2008, 3:07 PM EDT for Bibb County, Twiggs County, Georgia. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2008, 3:07 PM EDT (19:07 UTC)
- Expired
- May 10, 2008, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bibb County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 30 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 3:15 PM EDT | TSTM WND DMG | Macon, GA | 5 TREES DOWN. |
| May 10, 3:15 PM EDT | HAIL 0.88 | Macon, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 2:10 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 101907
SVRFFC
GAC021-289-101945-
/O.NEW.KFFC.SV.W.0184.080510T1907Z-080510T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 PM EDT SAT MAY 10 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIBB COUNTY IN CENTRAL GEORGIA
NORTHERN TWIGGS COUNTY IN CENTRAL GEORGIA
* UNTIL 345 PM EDT
* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
LIZELLA...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACON...CROSS KEYS...DRY BRANCH AND JEFFERSONVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3268 8371 3275 8383 3282 8389 3284 8389
3287 8385 3288 8358 3286 8357 3288 8356
3284 8353 3284 8350 3288 8340 3264 8327
TIME...MOT...LOC 1907Z 271DEG 26KT 3277 8378
$$1 follow-up statement
000
WWUS52 KFFC 101933
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT SAT MAY 10 2008
GAC021-289-101945-
/O.CON.KFFC.SV.W.0184.000000T0000Z-080510T1945Z/
TWIGGS GA-BIBB GA-
333 PM EDT SAT MAY 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR BIBB AND NORTHERN TWIGGS COUNTIES...
AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THIS STORM WAS LOCATED
NEAR RUTLAND...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACON...HUBER...DRY BRANCH...MYRICKS MILL...FITZPATRICK AND
JEFFERSONVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3268 8371 3275 8383 3282 8389 3284 8389
3287 8385 3288 8358 3286 8357 3288 8356
3284 8353 3284 8350 3288 8340 3264 8327
TIME...MOT...LOC 1933Z 285DEG 24KT 3270 8359
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:30 AM EDT, 9 hours 37 minutes earlier.
Area forecast discussion, May 10, 5:30 AM EDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT SAT MAY 10 2008 SHORT TERM /TODAY THROUGH MONDAY/... RELATIVELY QUIET MAY LOOKS TO ROAR TO LIFE THIS AFTERNOON INTO SUNDAY AFTERNOON AS A POTENT UPPER LEVEL LOW DIGS ACROSS THE CENTRAL PLAINS INTO THE OHIO RIVER VALLEY. IT DOES APPEAR THAT THE AREA MAY BE UP FOR A RATHER PROLONGED SEVERE WEATHER EVENT BEGINNING AFTER 18Z THIS AFTERNOON AND NOT ENDING UNTIL AFTER 18Z SUNDAY FOR THE FAR SOUTHEAST PART OF THE CWA WHEN A COLD FRONT FINALLY PUSHES EVERY THING OUT OF THE AREA. FOR THIS AFTERNOON...MAIN THREAT FOR SEVERE WEATHER WILL BE NEAR A WARM/STATIONARY FRONT...WHICH WILL BECOME BETTER ORGANIZED AS THE WEAK FRONT CURRENTLY LOCATED FROM ATLANTA TO ATHENS STALLS AND IS MET BY SOME RATHER IMPRESSIVE MOISTURE RETURN FROM THE GULF OF MEXICO. BY THE AFTERNOON...ALL MODELS HAVE THIS FRONT STALLING OUT SOMEWHERE BETWEEN ATLANTA AND MACON. AS THIS SETS UP OVER THE AFTERNOON...LOW AND MID LEVEL LAPSE RATES WILL BEGIN TO STEEPEN...ALLOWING CAPES TO REACH UP INTO THE 1500 TO 2500 RANGE. ADD TO THIS THE 50 KTS OR SO OF WESTERLY DEEP LAYER SHEAR AND WE SHOULD HAVE MORE THAN ENOUGH TO GET SOME SCATTERED THUNDERSTORMS ALONG THE FRONT. GIVEN THE SHEAR...SUPERCELLS WILL BE LIKELY...SO THE HAIL THREAT WILL BE HIGH WITH ANY STORMS THAT CAN TAKE HOLD. IN ADDITION...ANYTIME A FRONT IS NEARBY...THE TORNADO THREAT MUST BE WATCHED CAREFULLY...HOWEVER THE BEST SHEAR LOOKS TO STAY OFF TO THE WEST UNTIL THE OVERNIGHT HOURS. SEVERE THREAT WILL QUICKLY TRANSITION SUNDAY EVENING FROM THE SCATTERED THUNDERSTORMS ALONG THE WARM FRONT...TO A MORE WIDESPREAD EVENT AS A STRONG COLD FRONT APPROACHES THE STATE FROM THE WEST. AS THE FRONT APPROACHES THE AREA...A STRONG 140 KT UPPER LEVEL JET WILL COME AROUND THE BASE OF THE DEVELOPING UPPER LEVEL LOW...PUTTING NORTH GEORGIA INTO THE FAVORED LEFT EXIT REGION BY EARLY SUNDAY MORNING. MODELS APPEAR TO BE GENERATING A LARGE COMPLEX OF THUNDERSTORMS IN THIS LEFT EXIT REGION...MOVING IT FROM NORTHERN ALABAMA INTO SOUTHERN NORTH CAROLINA THROUGH THE DAY. GIVEN CAPES EVEN AT 12Z OF 1000 TO 2000 J/KG AND STORM MOTIONS LIKELY AT OR BETTER THAN 50 KTS...A RATHER WIDESPREAD DAMAGING WIND THREAT WITH ISOLATED TORNADOES LOOKS POSSIBLE ACROSS THE AREA SUNDAY MORNING INTO THE AFTERNOON. BY SUNDAY NIGHT...COLD FRONT WILL HAVE MOVED THROUGH THE REGION...EFFECTIVELY CLEANING US OUT. AS A RESULT...MONDAY LOOKS TO BE VERY NICE...WITH MORNING LOWS STARTING OUT IN THE 40S AND 50S AND HIGHS STAYING MAINLY IN THE 70S. LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... LONG TERM WILL START OFF PLEASANT...AS SUBSIDENCE AND DRY ADVECTION BEHIND SUNDAYS SYSTEM KEEPS US DRY THROUGH TUESDAY. HOWEVER BEGINNING WEDNESDAY...MODELS ARE INDICATING THAT A STRONG 500 LOW WILL BEGIN CUTTING OFF OVER THE GREAT LAKES...SETTING US UP IN MOIST WEST-SOUTHWEST FLOW YET AGAIN. 00Z RUNS ARE TRACKING ANOTHER LOW ACROSS THE REGION THURSDAY NIGHT...POSSIBLY GIVING US ANOTHER ROUND OF STRONG THUNDERSTORMS SOME TIME TOWARDS THE MIDDLE TO THE END OF THE WEEK...WILL WARRANT MORE WATCHING AS IT GETS CLOSER. AS FOR TEMPERATURES...WE WILL START OF BELOW NORMAL AT THE BEGINNING OF THE WEEK WITH STRONG COLD/DRY ADVECTION...BEFORE RETURNING TO NORMAL IN THE MIDDLE OF THE WORK WEEK. MG && .AVIATION... LINE OF TSTORMS FROM CHEROKEE TO HALL TO WILKES COUNTIES EARLY THIS MORNING...DEVELOPING ALONG OLD FRONTAL BOUNDARY DRAPED ACROSS THE STATE. THIS BOUNDARY EXPECTED TO MEANDER ACROSS NORTH GEORGIA TODAY AND AID IN THE DEVELOPMENT OF STORMS ESPECIALLY THIS AFTERNOON AND TONIGHT. OUTSIDE OF PRECIP AREAS...VFR CONDITIONS DOMINATING TAF SITES EARLY THIS MORNING...WITH MAINLY VARYING AMOUNTS OF MID AND HIGH CLOUDS AND VSBYS UNRESTRICTED. HOWEVER...KEEPING AN EYE ON LAYER OF CLDS (1 TO 2 THSD FT) SPREADING NORTH FROM SOUTHWEST GEORGIA...AND CURRENTLY THINKING MAY HAVE TO INTRODUCE AT LEAST SCT DECK ATL METRO SITES...AND SCT TO BKN CSG AND MCN FOR A FEW HOURS THIS MORNING. OTHERWISE...VFR CONDITIONS TO PREVAIL THROUGH MUCH OF THE DAY...BEFORE LOWERING INTO LOW VFR TO MVFR RANGE LATE THIS AFTERNOON/TONIGHT AS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP. SW TO W WINDS 8 TO 12 KTS SHOULD DOMINATE THROUGH MUCH OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 84 65 74 51 71 / 20 80 70 10 5 ATLANTA 84 66 75 50 70 / 30 70 60 5 5 BLAIRSVILLE 80 60 64 45 66 / 20 90 80 20 10 CARTERSVILLE 83 63 71 48 72 / 20 80 70 10 5 COLUMBUS 87 69 80 54 78 / 20 60 50 5 5 GAINESVILLE 80 64 70 49 70 / 20 90 80 10 10 MACON 88 67 83 53 77 / 30 60 60 5 5 ROME 83 66 72 50 71 / 20 80 70 10 5 PEACHTREE CITY 83 66 76 48 73 / 30 60 50 5 5 VIDALIA 90 68 84 55 78 / 20 50 60 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 50
Hazardous weather outlook, May 10, 11:34 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1134 AM EDT SAT MAY 10 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1134 AM EDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A STATIONARY FRONT NORTH OF A COLUMBUS...MACON...AUGUSTA LINE WILL MOVE NORTH THIS AFTERNOON AND TONIGHT AS A WARM FRONT. AT THE SAME TIME A BACKDOOR COLD FRONT WILL MOVE OUT OF THE CAROLINAS AND INTO NORTHEAST GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. THE MOST LIKELY TIME FRAME WOULD BE THIS AFTERNOON AND TONIGHT...AND GENERALLY SOUTH AND WEST OF A LINE FROM BLUE RIDGE... TO LAWRENCEVILLE...TO VIDALIA. .OTHER HAZARDS... HEAVY RAIN WILL ALSO BE A HAZARD TONIGHT JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS NEAR 3 INCHES ARE POSSIBLE BETWEEN SUNSET THIS EVENING AND SUNRISE SUNDAY MORNING. .DISCUSSION... AS THE WARM FRONT LIFTS INTO NORTH GEORGIA...THE ATMOSPHERE WILL DESTABILIZE. LIFTED INDICES FROM -3 TO -6...AND CAPES FROM 1500 TO 3000 ARE LIKELY BY THIS AFTERNOON AND WILL REMAIN ACROSS MUCH OF THE AREA THROUGH TONIGHT. ALTHOUGH THE WIND SHEAR IS NOT IMPRESSIVE...DUE TO THE PROXIMITY OF THE FRONT AN ISOLATED TORNADO IS POSSIBLE. ACROSS NORTHEAST GEORGIA...THE WEDGE WILL BE IN PLACE TONIGHT AND THIS WILL REDUCE THE RISK OF DAMAGING WINDS AND TORNADOES...HOWEVER LARGE HAIL IS STILL A POSSIBILITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, May 10, 2:16 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 216 PM EDT SAT MAY 10 2008 GAZ061-074-101845- 216 PM EDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WASHINGTON AND HANCOCK COUNTIES UNTIL 245 PM EDT... AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM AROUND LINTON...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS WASHINGTON AND HANCOCK COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LINTON...DEEPSTEP...WARTHEN AND HAMBURG STATE PARK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 10, 2:33 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 233 PM EDT SAT MAY 10 2008 GAZ070-071-081-082-101900- 233 PM EDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CRAWFORD... BIBB...MONROE AND LAMAR COUNTIES UNTIL 300 PM EDT... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM RUSSELLVILLE TO CULLODEN...MOVING EAST AT 24 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS CRAWFORD...BIBB...MONROE AND LAMAR COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RUSSELLVILLE...BRENT...CULLODEN...MUSELLA...BOLINGBROKE...LIZELLA... PAYNE AND MACON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 10, 2:42 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 242 PM EDT SAT MAY 10 2008 GAZ061-073-101915- 242 PM EDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BALDWIN AND HANCOCK COUNTIES UNTIL 315 PM EDT... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM SOUTHWEST OF DEVEREUX...MOVING EAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS BALDWIN AND HANCOCK COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DEVEREUX AND LINTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, May 10, 3:00 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 300 PM EDT SAT MAY 10 2008 GAZ071-072-081-082-101945- 300 PM EDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN CRAWFORD...BIBB...JONES AND MONROE COUNTIES UNTIL 345 PM EDT... AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ARKWRIGHT TO LIZELLA...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS CRAWFORD...BIBB...JONES AND MONROE COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOLINGBROKE...LIZELLA...ARKWRIGHT...PAYNE...BRADLEY...CLINTON... MACON...SKIPPERTON...RUTLAND...GRAY...JAMES...DURESVILLE...CROSS KEYS...JAMES AND HADDOCK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:50 AM EDT | Severe Thunderstorm Warning | FFC | Forsyth | 25 min |
| May 10, 4:56 AM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 23 min |
| May 10, 2:40 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 65 min |
| May 10, 3:19 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 41 min |
| May 10, 3:43 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs, Wilkinson | 47 min |
| May 10, 4:13 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens | 49 min |
| May 10, 4:17 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Warren | 58 min |
| May 10, 4:19 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta | 41 min |
| May 10, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 35 min |
| May 10, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Hancock, Warren, Washington | 22 min |
| May 10, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Monroe | 40 min |
| May 10, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Hancock | 38 min |
| May 10, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 34 min |
| May 10, 5:47 PM EDT | Severe Thunderstorm Warning | FFC | Pike, Spalding | 35 min |
| May 10, 6:06 PM EDT | Severe Thunderstorm Warning | FFC | Lamar | 39 min |
| May 10, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe | 40 min |
| May 10, 6:51 PM EDT | Severe Thunderstorm Warning | FFC | Jones, Twiggs, Wilkinson | 39 min |
| May 10, 7:04 PM EDT | Severe Thunderstorm Warning | FFC | Monroe | 41 min |
| May 10, 7:07 PM EDT | Severe Thunderstorm Warning | FFC | Twiggs | 23 min |
| May 10, 7:13 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.